Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this heat advisory at Jul 28, 2021, 2:44 PM CDT for 17 counties in Texas. It took effect at Jul 29, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 2:44 PM CDT (19:44 UTC)
- In effect from
- Jul 29, 2021, 12:00 PM CDT
- Expired
- Jul 29, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Anderson County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Henderson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 108 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Jul 28, 1:25 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 28, 1:25 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 125 PM CDT Wed Jul 28 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This afternoon through Thursday/ A mix of cumulus and mid/upper level clouds continue to spread across the region, keeping the temperatures a degree or two cooler than yesterday's. Still, expect high temperatures in the mid to upper 90s later today. Some locations across the southwest could stay in the low 90s due to cloudy skies. Otherwise, isolated to scattered diurnally driven showers and storms will continue to develop through this evening. While the best coverage is expected to remain south of I-20, isolated showers/storms will be possible across North Texas. Strong gusty winds, lightning and heavy rain will be the main threat with this activity. Another weak shortwave will travel from the base of the upper ridge on Thursday, providing sufficient lift for scattered showers/storms in the afternoon and evening. The heat will continue to be a concern especially along/east of I-35 and along/north of I-20 as heat indicies potentially reach 105. A heat advisory may be needed for those areas Thursday afternoon with the potential of extending it through the weekend. Sanchez && .LONG TERM... /Issued 345 AM CDT Wed Jul 28 2021/ /Friday Through Tuesday/ The anticyclone that has dominated the Central Plains will pivot, its eastern extent stretching toward the Gulf coast. This will temporarily end our rain chances this weekend while delivering the hottest weather so far this year. Although weeks after the average first 100F day, many locations have yet to see triple- digit temperatures. That will likely change for some of these sites, including Waco and Sherman/Denison. Rich tropical moisture will remain in place, and although some mixing will occur, afternoon dew points will stay oppressive, particularly across East Texas. Portions of western North Texas may fail to reach heat index values of 105, but a widespread heat advisory will likely be needed for much of the region. Extended guidance continues to agree on a pattern shift early next week that will introduce northerly flow throughout the Plains states. A cold front may reach the Red River as early as Sunday afternoon/evening, reducing temperatures and returning rain chances to the forecast. Although the front won't usher in particularly cool air, the reduced heights aloft will keep daytimes temperatures closer to normal while maintaining diurnal rain chances Monday and Tuesday. 25 && .AVIATION... /NEW/ /18Z TAFs/ Concerns...low convective potential through this evening. VFR conditions will continue with light south/southeast winds and SCT-BKN CU cloud deck for a few hours this afternoon. Another round of isolated to scattered thunderstorms is in the forecast through this evening, but the best coverage is expected to remain south of the DFW Metroplex sites. Minor impacts are possible especially with the southern cornerposts. For now, we kept VCTS only for Waco (between 20-00Z) given the low coverage in the activity across North Texas. Trends will be monitored since a storm or two could still develop near the sites. This activity will diminish tonight, but scattered showers and storms will likely develop again Thursday afternoon. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 98 80 100 81 / 10 20 0 5 0 Waco 77 95 78 97 78 / 10 20 0 5 0 Paris 76 96 77 98 78 / 10 10 0 5 0 Denton 76 98 76 99 77 / 10 20 0 5 0 McKinney 77 97 77 98 78 / 10 20 0 5 0 Dallas 81 98 81 99 82 / 10 20 0 5 0 Terrell 76 96 77 97 77 / 10 20 0 5 0 Corsicana 78 95 78 97 78 / 10 20 0 5 0 Temple 75 96 75 97 76 / 5 20 5 10 0 Mineral Wells 74 96 74 97 75 / 10 20 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 28, 3:45 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 345 AM CDT Wed Jul 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 345 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms are expected again today, generally along and south of the I-20 corridor. Lightning and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional thunderstorms will be possible on Thursday, mainly south of I-20 during the afternoon. Lightning and gusty winds will remain the primary hazards. After a hot and dry weekend with heat index values likely exceeding 105, some thunderstorm chances will return early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 2:08 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Wed Jul 28 2021
TXZ135-281945-
Henderson TX-
208 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDERSON COUNTY UNTIL
245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, moving west at 5 to 10 mph.
Wind gusts between 40 to 50 mph will be possible with this storm.
Locations impacted include...
Athens, Gun Barrel City, Malakoff, Eustace, Caney City, Payne
Springs, Log Cabin and Star Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also likely occurring with this storm, and
may lead to localized street flooding. Do not drive your vehicle
through flooded roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3209 9606 3236 9605 3236 9604 3231 9579
3213 9579
TIME...MOT...LOC 1907Z 090DEG 5KT 3223 9588
05Special weather statement, Jul 28, 2:37 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
237 PM CDT Wed Jul 28 2021
TXZ103-118-282015-
Denton TX-Tarrant TX-
237 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND
NORTHEASTERN TARRANT COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southlake, moving west at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club, Eagle
Mountain, North Richland Hills, Roanoke, Double Oak, Blue Mound,
Northlake, Haslet and Bartonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning wll be occurring with this storm
soon. Seek a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3290 9706 3277 9736 3299 9743 3299 9741
3302 9739 3307 9712
TIME...MOT...LOC 1936Z 072DEG 9KT 3297 9718
05The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:00 PM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Jul 27, 7:21 PM CDT | Special Weather Statement | FWD | Hood | 24 min |
| Jul 27, 7:31 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| Jul 27, 7:51 PM CDT | Special Weather Statement | FWD | Collin | 39 min |
| Jul 28, 2:08 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jul 28, 2:37 PM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Jul 28, 2:50 PM CDT | Special Weather Statement | FWD | Smith | 40 min |
| Jul 28, 3:03 PM CDT | Special Weather Statement | FWD | Wise | 42 min |
| Jul 28, 3:26 PM CDT | Special Weather Statement | FWD | Van Zandt | 34 min |
| Jul 28, 3:38 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jul 28, 3:47 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 43 min |
| Jul 28, 4:21 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Jul 28, 4:56 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jul 28, 5:32 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Jul 28, 5:59 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jul 28, 6:18 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 72 min |
| Jul 28, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker, Tarrant | 23 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.